Bulletin of the
Korean Mathematical Society
BKMS

ISSN(Print) 1015-8634 ISSN(Online) 2234-3016

Article

HOME ALL ARTICLES View

Bull. Korean Math. Soc. 2022; 59(2): 303-318

Published online March 31, 2022 https://doi.org/10.4134/BKMS.b200927

Copyright © The Korean Mathematical Society.

Variations in writhes of virtual knots under a local move

Amrendra Gill, Prabhakar Madeti

Indian Institute of Technology Ropar; Indian Institute of Technology Ropar

Abstract

$n$-writhes denoted by $J_n(K)$ are virtual knot invariants for $n\neq 0$ and are closely associated with coefficients of some polynomial invariants of virtual knots. In this work, we investigate the variations of $J_n(K)$ under arc shift move and conclude that $n$-writhes $J_n(K)$ vary randomly in the sense that it may change by any random integer value under one arc shift move. Also, for each $n\neq 0$ we provide an infinite family of virtual knots which can be distinguished by $n$-writhes $J_n(K)$, whereas odd writhe $J(K)$ fails to do so.

Keywords: Writhes, virtual knot, local moves

MSC numbers: 57K10, 57K12

Supported by: This research work as a part of the SERB project MTR/2021/000394.

Stats or Metrics

Share this article on :

Related articles in BKMS